Conserved quantities in Stokes flow with free surfaces

L. J. Cummings, S. D. Howison, J. R. King

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

We derive an infinite set of invariants for two-dimensional Stokes flow with a free surface, driven by a point sink, in the case that surface tension effects are negligible. The complex variable methods used are closely related to those used for certain Hele-Shaw flows, which likewise have infinitely many conserved quantities.

Original languageEnglish (US)
Pages (from-to)477-480
Number of pages4
JournalPhysics of Fluids
Volume9
Issue number3
DOIs
StatePublished - Mar 1997
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Computational Mechanics
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering
  • Fluid Flow and Transfer Processes

Fingerprint Dive into the research topics of 'Conserved quantities in Stokes flow with free surfaces'. Together they form a unique fingerprint.

Cite this